MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-761-X
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant medical product: vp-761-x surgipro*ii 4-0 blu 90cm cv25da (lot # d4e3724gy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the sutures broke in the middle while being removed from the retainer and prepared prior to patient incision.Additionally, there was difficulty in removing the sutures from the retainer/packaging.A different product of the same type was used to complete the procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the sutures broke in the middle while being removed from the retainer and prepared prior to patient incision.Additionally, there was difficulty in removing the sutures from the retainer/packaging.A different product ofthe same type was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.One vp-761-x opened by the account with the appropriate pa ckaging and thirty-four sealed representative vp-761-x were received that were representative of the complaint lot were received.Visual inspection of the opened samples noted two partial sutures and two needles.The needles were returned attached to the sutures.The sutures were returned broken.Thirty-nine empty breathable pouches were returned without any product.Visual inspection of the representative samples noted that light assisted microscopic inspection of the breathable pouches noted no breaches or damage.The needles were properly parked in the retainer.Inspection of the retainer noted the sutures were properly wound and there was no damage to the retainers.A tactile and microscopic inspection of the sutures was performed with no abnormalities.During functional testing of the representative samples, the breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.A simple knot was performed on the sutures and the knot was pulled tight.The suture ends were loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate until the suture broke.The breaking point load force was measured and were found to meet standard minimum mean and minimum individual specifications.A total of fifteen sealed samples were split in half and each half was functionally tested for a total of thirty test samples.According to the standard procedure for simple knot testing "submit sutures of length greater than 75 to 2 measurements and shorter sutures to 1 measurement".Based on the results of the simple knot test, the representative samples tested satisfactory.It was reported that the sutures broke.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that there was difficulty in removing the sutures from the retainer or packaging.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22146727
Report Number9612501-2025-01440
Device Sequence Number7849673
Product Code GAW
UDI-Device Identifier10884521039148
UDI-Public10884521039148
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVP-761-X
Device Catalogue NumberVP-761-X
Device Lot NumberD4E3724GY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/05/2025
08/05/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/30/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown